Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    After running, extreme sneezing, itchy hands, feet, adn swollen throat, eyes, lip
    avatar
    WalburgRunner posted:
    This happened to me a while back, and was so unexpected and scary. I went on a normal, easy 2.5 mile run and afterwards, while stretching, started sneezing - like 17 times or so. Immediately my hands got itchy, then my feet, and within the five minutes it took me to get back to my hotel room, my eyes had swollen (mostly in the middle near my nose), my throat had almost closed, part of my lip was swollen, and my sinuses sweeled shut so I couldn't breathe through my nose. The itching of my palms and the soles of my feet was so bad I had to brush it with a hairbrush to try and get some relief. Admittedly, I was freaking out, so my husband got me into a cold shower and went for the on-staff doc. Since he didn't have and Epi (EPI?) pin to stick me, he gave me some steroid pills. I went back to the room and tried to settle myself down, and eventually I could breeathe again and was normal by the morning. What a horrible experience! Now, on a much smaller level, this has happened a few more times, and the reason I'm writing this now is I just had a short run (the first in a long time), and my throat feels swollen and very dry.

    My guess is that is has something to do with pesticides and herbicides. The first (and worst) time, I had been out sitting on some grass and running around barefoot. This grass is on a hotel property, and is watered with grey water. Both my hands and feet were directly in contact with the grass for some time. I think that my body temperature was elevated enough on my run the next day to trigger some kind of bizarre and scary reaction.

    Later incidents have occured when I run out in the country, and I'm wondering is it isn't the massive amounts of pesticide and herbicide that the big-scale farmers use. Any thoughts? Thanks.
    Reply
     
    avatar
    Rich Weil, MEd, CDE responded:
    You may be experiencing a sever allergic reaction triggered by exercise. Typically this occurs in combination with a food you may be allergic to. Your symptoms are consistent with a condition called exercise-induced anaphylaxis. This is a life-threatening condition and should be treated with extreme seriousness. You should go to an emergency room when this happens, and I strongly suggest you speak with your doctor before you exercise again. You may need to see an allergist. Your primary care doctor will know.

    You can read here
    http://www.webmd.com/allergies/anaphylaxis-10/understanding-anaphylaxis-basics

    http://emedicine.medscape.com/article/886641-overview

    http://www.aafp.org/afp/2001/1015/p1367.html

    Treat this very seriously and call your doctor.

    Take care,
    Rich


    Helpful Tips

    Interval TrainingExpert
    Hello Everyone, I mentioned in my Losing Belly Fat post that aerobic exercise will help, and if you want to increase your fitness quickly ... More
    Was this Helpful?
    81 of 99 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.